Letters in Mathematical Physics

, Volume 108, Issue 8, pp 1955–1983 | Cite as

Twisted sigma-model solitons on the quantum projective line

  • Giovanni Landi


On the configuration space of projections in a noncommutative algebra, and for an automorphism of the algebra, we use a twisted Hochschild cocycle for an action functional and a twisted cyclic cocycle for a topological term. The latter is Hochschild-cohomologous to the former and positivity in twisted Hochschild cohomology results into a lower bound for the action functional. While the equations for the critical points are rather involved, the use of the positivity and the bound by the topological term lead to self-duality equations (thus yielding twisted noncommutative sigma-model solitons, or instantons). We present explicit nontrivial solutions on the quantum projective line.


Noncommutative sigma-models Harmonic maps Self-duality equations Complex and holomorphic structures Twisted cyclic and Hochschild cocycles Twisted Hochschild positivity Quantum projective line Projections and line bundles 

Mathematics Subject Classification

58B32 32L05 55R91 58E20 



Part of this work was done during a visit at the Tohoku Forum for Creativity in Sendai. I am grateful to Yoshi Maeda for the kind invitation and to him, to Ursula Carow–Watamura and to Satoshi Watamura for the great hospitality in Sendai. Francesco D’Andrea read a first version of the paper and made useful suggestions.


  1. 1.
    Brzezinski, T., Majid, S.: Quantum group gauge theory on quantum spaces. Commun. Math. Phys. 157, 591–638 (1993); Erratum 167, 235 (1995)Google Scholar
  2. 2.
    Brzezinski, T., Majid, S.: Line bundles on quantum spheres. AIP Conf. Proc. 345, 3–8 (1998)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Connes, A.: Noncommutative Geometry. Academic Press, Cambridge (1994)zbMATHGoogle Scholar
  4. 4.
    Connes, A., Cuntz, J.: Quasi homomorphismes, cohomologie cyclique et positivité. Commun. Math. Phys. 114, 515–526 (1988)ADSCrossRefzbMATHGoogle Scholar
  5. 5.
    D’Andrea, F., Dabrowski, L.: Dirac operators on quantum projective spaces. Commun. Math. Phys. 295, 731–790 (2010)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    D’Andrea, F., Landi, G.: Anti-selfdual connections on the quantum projective plane: monopoles. Commun. Math. Phys. 297, 841–893 (2010)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Dabrowski, L., Jakobsen, M.S., Landi, G., Luef, F.: Solitons of general topological charge over noncommutative tori, arXiv:1801.08596
  8. 8.
    Dabrowski, L., Landi, G., Luef, F.: Sigma-model solitons on noncommutative spaces. Lett. Math. Phys. 105, 1663–1688 (2015)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Dabrowski, L., Krajewski, T., Landi, G.: Some properties of non-linear \(\sigma \)-models in noncommutative geometry. Int. J. Mod. Phys. B 14, 2367–2382 (2000)ADSCrossRefzbMATHGoogle Scholar
  10. 10.
    Dabrowski, L., Krajewski, T., Landi, G.: Non-linear \(\sigma \)-models in noncommutative geometry: fields with values in finite spaces. Mod. Phys. Lett. A 18, 2371–2380 (2003)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Hadfield, T.: Twisted cyclic homology of all Podleś quantum spheres. J. Geom. Phys. 57, 339–351 (2007)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Hajac, P.M., Majid, S.: Projective module description of the \(q\)-monopole. Commun. Math. Phys. 206, 247–264 (1999)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Khalkhali, M., Landi, G., van Suijlekom, W.D.: Holomorphic structures on the quantum projective line. Int. Math. Res. Not. 4, 851–884 (2010)zbMATHGoogle Scholar
  14. 14.
    Khalkhali, M., Moatadelro, A.: The homogeneous coordinate ring of the quantum projective plane. J. Geom. Phys. 61, 276–289 (2011)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Khalkhali, M., Moatadelro, A.: Noncommutative complex geometry of the quantum projective space. J. Geom. Phys. 61, 2436–2452 (2011)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Klimyk, A.U., Schmüdgen, K.: Quantum Groups and their Representations. Springer, Berlin (1998)zbMATHGoogle Scholar
  17. 17.
    Landi, G., Reina, C., Zampini, A.: Gauged laplacians on quantum Hopf bundles. Commun. Math. Phys. 287, 179–209 (2009)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Majid, S.: Noncommutative Riemannian and spin geometry of the standard \(q\)-sphere. Commun. Math. Phys. 256, 255–285 (2005)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Masuda, T., Mimachi, K., Nakagami, Y., Noumi, M., Ueno, K.: Representations of the quantum group \(\text{ SU }_{q}(2)\) and the little q-Jacobi polynomials. J. Funct. Anal. 99, 357–387 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Masuda, T., Nakagami, Y., Watanabe, J.: Noncommutative differential geometry on the quantum two sphere of P. Podleś. I: an algebraic viewpoint. K Theory 5, 151–175 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Mathai, V., Rosenberg, J.: A noncommutative sigma-model. J. Noncommut. Geom. 5, 265–294 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Neshveyev, S., Tuset, L.: A local index formula for the quantum sphere. Commun. Math. Phys. 254, 323–341 (2005)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Podleś, P.: Quantum spheres. Lett. Math. Phys. 14, 193–202 (1987)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Podleś, P.: Differential calculus on quantum spheres. Lett. Math. Phys. 18, 107–119 (1989)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Schmüdgen, K., Wagner, E.: Dirac operator and a twisted cyclic cocycle on the standard Podleś quantum sphere. J. Reine Angew. Math. 574, 219–235 (2004)MathSciNetzbMATHGoogle Scholar
  26. 26.
    Schmüdgen, K., Wagner, E.: Representations of cross product algebras of Podleś quantum spheres. J. Lie Theory 17, 751–790 (2007)MathSciNetzbMATHGoogle Scholar
  27. 27.
    Wagner, E.: On the noncommutative spin geometry of the standard Podles sphere and index computations. J. Geom. Phys. 59, 998–1016 (2009)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Woronowicz, S.L.: Twisted \(\text{ SU }_{q}(2)\) group. An example of a noncommutative differential calculus. Publ. Rest. Inst. Math. Sci. Kyoto Univ. 23, 117–181 (1987)CrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media B.V., part of Springer Nature 2018

Authors and Affiliations

  1. 1.Università di TriesteTriesteItaly
  2. 2.I.N.F.N. Sezione di TriesteTriesteItaly

Personalised recommendations